Alert archive / Washington / Freeze Warnings in 2014
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Sep 12, 2014, 2:09 PM PDT for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Sep 12, 2014, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 2:09 PM PDT (21:09 UTC)
- In effect from
- Sep 12, 2014, 11:00 PM PDT
- Expired
- Sep 13, 2014, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2642 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS76 KOTX 122109 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 209 PM PDT FRI SEP 12 2014 ...FREEZE WARNING IN EFFECT FOR TONIGHT AND EARLY SATURDAY MORNING... .A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION. TEMPERATURES WILL BE SLIGHTLY WARMER SATURDAY MORNING COMPARED TO FRIDAY MORNING HOWEVER WITH THIS MORNING'S READINGS IN THE LOWER TO MID 20'S...THE WARMUP WILL ONLY BRING MORNING LOWS BACK NEAR FREEZING MARK OVERNIGHT. IDZ001-WAZ037-038-130600- /O.NEW.KOTX.FZ.W.0002.140913T0600Z-140913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 209 PM PDT FRI SEP 12 2014 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT SATURDAY. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...OVERNIGHT TONIGHT AND EARLY SATURDAY MORNING. * LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE...COOLIN... METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC...LAURIER...CHESAW. * IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
4 follow-up statements
560 WWUS76 KOTX 130533 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1033 PM PDT FRI SEP 12 2014 ...FREEZE WARNING IN EFFECT FOR TONIGHT AND EARLY SATURDAY MORNING... .A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION. TEMPERATURES WILL BE SLIGHTLY WARMER SATURDAY MORNING COMPARED TO FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN POPULATED AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST WASHINGTON AND NORTHERN IDAHO. IDZ001-WAZ037-038-131600- /O.CON.KOTX.FZ.W.0002.140913T0600Z-140913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 1033 PM PDT FRI SEP 12 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...OVERNIGHT TONIGHT AND EARLY SATURDAY MORNING. * LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... LAURIER...CHESAW. * IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND FREEZE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
336 WWUS76 KOTX 131212 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 512 AM PDT SAT SEP 13 2014 ...FREEZE WARNING IN EFFECT FOR TONIGHT AND EARLY SATURDAY MORNING... .A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION. TEMPERATURES WILL BE SLIGHTLY WARMER THIS MORNING COMPARED TO FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN POPULATED AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST WASHINGTON AND NORTHERN IDAHO. IDZ001-WAZ037-038-131600- /O.CON.KOTX.FZ.W.0002.000000T0000Z-140913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 512 AM PDT SAT SEP 13 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...UPPER 30S TO LOWER 30S. * TIMING...NOW THROUGH EARLY THIS MORNING. * LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... LAURIER...CHESAW. * IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND FREEZE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
192 WWUS76 KOTX 131213 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 513 AM PDT SAT SEP 13 2014 ...FREEZE WARNING IN EFFECT THIS MORNING... .A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION. TEMPERATURES WILL BE SLIGHTLY WARMER THIS MORNING COMPARED TO FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN POPULATED AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST WASHINGTON AND NORTHERN IDAHO. IDZ001-WAZ037-038-131600- /O.CON.KOTX.FZ.W.0002.000000T0000Z-140913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 513 AM PDT SAT SEP 13 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...HIGHS IN THE UPPER 60S. LOWS IN THE UPPER 30S. * TIMING...NOW THROUGH EARLY THIS MORNING. * LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... LAURIER...CHESAW. * IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND FREEZE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
463 WWUS76 KOTX 131219 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 519 AM PDT SAT SEP 13 2014 ...FREEZE WARNING IN EFFECT THIS MORNING... .A DRY AND COLD CANADIAN AIR MASS REMAINS OVER THE REGION. TEMPERATURES WILL BE SLIGHTLY WARMER THIS MORNING COMPARED TO FRIDAY MORNING...BUT WILL STILL DROP TO NEAR FREEZING IN POPULATED AREAS ACROSS THE NORTHERN MOUNTAIN VALLEYS OF NORTHEAST WASHINGTON AND NORTHERN IDAHO. IDZ001-WAZ037-038-131600- /O.CON.KOTX.FZ.W.0002.000000T0000Z-140913T1600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 519 AM PDT SAT SEP 13 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S. * TIMING...NOW THROUGH EARLY THIS MORNING. * LOCATIONS...INCLUDING BUT NOT LIMITED TO PRIEST LAKE... COOLIN...METALINE FALLS...NORTHPORT...SPRINGDALE...REPUBLIC... LAURIER...CHESAW. * IMPACTS...SENSITIVE PLANTS WILL BE SUSCEPTIBLE TO FROST AND FREEZE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 12, 10:43 AM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 12, 10:43 AM PDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1043 AM PDT FRI SEP 12 2014 .SYNOPSIS... A stretch of dry and mostly clear weather, with warming temperatures and light winds will commence Friday, and last through the middle of next week. && .DISCUSSION... Quick update this morning to expire freeze warning and touch up high temperatures based on yesterday's readings. One more shortwave trof will brush the area and swing through Wrn MT today. A few clouds will be present mainly north of a line from Colville to CDA but no precipitation. The main impacts will be to keep the easterly pressure gradients elevated but not as strong as what we saw on Thursday. High temperatures today will be 1-4 degrees warmer than yesterday. This will also translate into tonight which means a smaller threat for freezing temperatures. Slightly stronger winds overnight will also assist. Current thinking is any location that dipped into the lower to mid 20's will only recover back to around 30F tonight. So spotty freezing temperatures are likely across the sheltered northern valleys but haven't made a decision yet if this will be widespread enough to warrant another freeze warning. /sb && .AVIATION... 18Z TAFS: High pressure will be briefly sullied by another mid- level disturbance, but other than a few high clouds look for dry and VFR conditions. Localized breezes between 10-15kts expected near KCOE/KPUW Saturday morning. /SB && .PRELIMINARY POINT TEMPS/POPS... Spokane 70 43 73 46 76 49 / 0 0 0 0 0 0 Coeur d'Alene 70 42 73 44 75 48 / 0 0 0 0 0 0 Pullman 73 39 76 43 79 46 / 0 0 0 0 0 0 Lewiston 78 46 81 51 83 54 / 0 0 0 0 0 0 Colville 72 38 76 42 79 45 / 0 0 0 0 0 0 Sandpoint 67 38 69 40 73 43 / 0 0 0 0 0 0 Kellogg 67 41 69 42 73 47 / 0 0 0 0 0 0 Moses Lake 76 43 79 47 83 50 / 0 0 0 0 0 0 Wenatchee 74 50 78 53 82 55 / 0 0 0 0 0 0 Omak 72 41 78 46 81 48 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Sep 12, 1:55 PM PDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 155 PM PDT FRI SEP 12 2014 IDZ002>004-026-027-WAZ031>036-041>044-132100- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 155 PM PDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-WAZ037-038-132100- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 155 PM PDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT POCKETS OF FREEZING TEMPERATURES WILL BE POSSIBLE THROUGHOUT THE NORTHERN VALLEYS OF NORTHEASTERN WASHINGTON AND NORTH IDAHO. WHILE TEMPERATURES WILL NOT BE AS COLD AS LAST NIGHT...SEVERAL AREAS WILL ONCE AGAIN DIP BELOW FREEZING. RESIDENTS ARE URGED TO TAKE PROPER PRECAUTION TO PROTECT SENSITIVE PLANTS. LOCATIONS THAT DROPPED INTO THE 20S FRIDAY MORNING WILL BE MOST SUSCEPTIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Washington, 2014Freeze Warnings in Idaho, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.